Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)



Homological stability for oriented configuration spaces

Author: Martin Palmer
Journal: Trans. Amer. Math. Soc. 365 (2013), 3675-3711
MSC (2010): Primary 55R80; Secondary 57N65, 20J06, 57M07
Published electronically: December 4, 2012
MathSciNet review: 3042599
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove (integral) homological stability for the sequences of spaces $ C_n^+ (M,X)$. These are the spaces of configurations of $ n$ points in a connected manifold of dimension at least $ 2$ which `admits a boundary', with labels in a path-connected space $ X$, and with an orientation -- an ordering of the points up to even permutations.

They are double covers of the unordered configuration spaces $ C_n (M,X)$, and indeed to prove our result we adapt methods from a paper of Randal-Williams, which proves homological stability in the unordered case. Interestingly the oriented configuration spaces stabilise more slowly than the unordered ones: the stability slope we obtain is $ \frac 13$, compared to $ \frac 12$ in the unordered case (and these are the best possible slopes in their respective cases).

This result can also be interpreted as homological stability for the unordered configuration spaces with certain twisted $ \mathbb{Z} \oplus \mathbb{Z}$-coefficients.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 55R80, 57N65, 20J06, 57M07

Retrieve articles in all journals with MSC (2010): 55R80, 57N65, 20J06, 57M07

Additional Information

Martin Palmer
Affiliation: Mathematical Institute, University of Oxford, 24–29 St Giles’, Oxford, OX1 3LB, United Kingdom

Keywords: Configuration spaces, homology stability, alternating groups
Received by editor(s): June 23, 2011
Received by editor(s) in revised form: November 1, 2011
Published electronically: December 4, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia